An analytic equation of state for Ising-like models

O'Connor, Denjoe and Santiago, J. A. and Stephens, C. R. (2006) An analytic equation of state for Ising-like models. Journal of Physics A: Mathematical and Theoretical, 40 (5). pp. 901-918. ISSN 1751-8113

Share :
Mastodon Twitter Facebook Email

[thumbnail of DIAS-STP-06-33.pdf]

Download (239kB) | Preview
Official URL:


Using an Environmentally Friendly Renormalization we derive, from an underlying field theory representation, a formal expression for the equation of state, y = f(x), that exhibits all desired asymptotic and analyticity properties in the three limits x → 0, x → ∞ and x → −1. The only necessary inputs are the Wilson functions γ_λ , γ_φ and γ_(φ^2) , associated with a renormalization of the transverse vertex functions. These Wilson functions exhibit a crossover between the Wilson-Fisher fixed point and the fixed point that controls the coexistence curve. Restricting to the case N = 1, we derive a one-loop equation of state for 2 < d < 4 naturally parameterized by a ratio of non-linear scaling fields. For d = 3 we show that a non-parameterized analytic form can be deduced. Various asymptotic amplitudes are calculated directly from the equation of state in all three asymptotic limits of interest and comparison made with known results. By positing a scaling form for the equation of state inspired by the one-loop result, but adjusted to fit the known values of the critical exponents, we obtain better agreement with known asymptotic amplitudes.

Item Type: Article
Divisions: School of Theoretical Physics > Preprints
Date Deposited: 05 Oct 2017 19:31
Last Modified: 15 Dec 2022 21:20

Actions (login required)

View Item View Item


Downloads per month over past year